Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pregnant. Took fertigyn, susten, folvite, otisulin and glycomet. Started spotting. What is wrong?

User rating for this question
Answered by
Practicing since : 1989
Answered : 5837 Questions
I am 31 f 7 weeks. I was absolutely ok till I did my tests last week. When I went to my gynac to show the test results he put me on fertigyn 5000 to be taken 2 times a week susten to be inserted twice a day. I took the injection yesterday after which I started spotting. He told me told me to immediately insert a susten 400mg which I did. This morning I was spotting again without any mucous. My HCG level was 472 on the tests and progesterone was 4.79 MCV was 81.9 and MCH was 26.8. The spotting has not increased as in I don't need to wear a pad but it feels like its decreased sometimes and then shows up again on the tissue. I'm worried what could be wrong with me. All was ok till I took the injection yesterday. Please advise. I'm also taking folvite 1 a day otisulin 1 a day and glycomet twice after meals.
Posted Fri, 26 Apr 2013 in Early Pregnancy Signs and Symptoms
Answered by Dr. Shanti Vennam 1 hour later

Thanks for writing to us.

Fertigyn contains human chorionic gonadotropin, a natural hormone observed during pregnancy. It does not usually cause any spotting; in fact, it is prescribed whenever spotting is observed and a threatened abortion is suspected. Your progesterone levels are lower; they should range at 20 ng/ml. This means you have a progesterone deficiency and Susten has been prescribed to combat this. Your hCG levels also correspond to 4 weeks pregnancy. This is why you have been prescribed the injection. The supportive medication you are receiving is enough.

Rosuvastatin can cause unusual bleeding and is not indicated in pregnancy. I hope you have informed your obstetrician about this treatment.

In essence, the clinical picture looks like a missed pregnancy, but, it needs to be confirmed through serial serum beta-hCG titres and trans-vaginal/pelvic sonograms. If progress is observed in sonogram and doubling of hCG titres is noticed, the bleeding would subside in course of time and the recovery is good. You should discuss with your consultant on further investigation in the lines advised. Meanwhile, take absolute bed rest, avoid all strenuous activity and sexual intercourse. Remain stress free as stress can have a very negative effect on a pregnancy outcome. Take plenty of fluids, fresh fruits and vegetables.

Hope I have answered your query. Please feel free to contact if you need further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor